Alert archive / South Dakota / Blizzard Warnings in 2014
Blizzard Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard warning at Jan 17, 2014, 3:47 PM CST for 8 counties in South Dakota. It took effect at Jan 18, 2014, 12:00 AM CST. It was in force for 12 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 17, 2014, 3:47 PM CST (21:47 UTC)
- In effect from
- Jan 18, 2014, 12:00 AM CST
- Expired
- Jan 18, 2014, 11:49 AM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 100 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 5:01 AM CST | BLIZZARD | South Shore, SD | VISIBILITY LESS THAN ONE QUARTER MILE...SNOW AND BLOWING SNOW...WINDS 25 TO 35 WITH GUSTS 35 TO 45...PEAK WIND GUST 46 MPH |
| Jan 18, 5:04 AM CST | BLIZZARD | Milbank, SD | VISIBILITY LESS THAN ONE QUARTER MILE...SNOW AND BLOWING SNOW...WINDS 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH...PEAK GUST 50 MPH |
| Jan 18, 5:45 AM CST | BLIZZARD | Britton, SD | FROM JUNCTION SD 10 WEST BRITTON TO JUNCTION SD 10 EAST ON SD 27...VISIBILITY LESS THAN ONE EIGHTH MILE...BLOWING SNOW...SCATTERED SLIPPERY SPOTS...WIND GUSTS 35 TO 40 MPH |
| Jan 18, 5:45 AM CST | BLIZZARD | Webster, SD | FROM JUNCTION US 12 WEBSTER TO ND STATE LINE ON SD 25...VISIBILITY LESS THAN ONE EIGHTH MILE...BLOWING SNOW...WIND 25 TO 35 MPH WITH GUSTS 36 TO 53 MPH...COUPLE CARS IN DITCH WITH SCATTERED SNOW COVERED ROADS AND SLIPPERY SPOTS |
| Jan 18, 5:55 AM CST | BLIZZARD | Thomas, SD | VISIBILITY LESS THAN ONE QUARTER MILE...SNOW AND BLOWING SNOW...WINDS 20 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH...PEAK GUST 58 MPH |
| Jan 18, 7:21 AM CST | BLIZZARD | Clark, SD | FROM JUNCTION SD 37 NORTH AT DOLAND TO JUNCTION SD 25 NORTH 10 MILES EAST OF CLARK...VISIBILITY NEAR ZERO...BLOWING SNOW...WINDS 35 TO 45 MPH WITH GUSTS 45 TO 55 MPH...HIGHEST GUST AT CLARK RWIS THUS FAR 57 MPH AT 6 AM CST |
| Jan 18, 8:21 AM CST | BLIZZARD | Peever, SD | FROM JUNCTION SD 15 WILMOT TO ND STATE LINE ON INTERSTATE 29...VISIBILITY LESS THAN ONE QUARTER MILE...BLOWING SNOW ON HILLS...SLIPPERY AND SNOW COVERED...WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH |
| Jan 18, 8:46 AM CST | BLIZZARD | Watertown, SD | VISIBILITY ONE QUARTER MILE...BLOWING SNOW...WINDS 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH...PEAK WIND GUST 54 MPH |
| Jan 18, 9:36 AM CST | BLIZZARD | 6 W Toronto, SD | VISIBILITY LESS THAN ONE EIGHTH MILE...SNOW AND BLOWING SNOW...WINDS 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH...PEAK WIND GUST 52 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182 WWUS43 KABR 172147 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 347 PM CST FRI JAN 17 2014 ...BLIZZARD CONDITIONS LATE TONIGHT INTO SATURDAY AFTERNOON... .ANOTHER CLIPPER SYSTEM WILL MOVE THROUGH THE AREA LATE TONIGHT AND SATURDAY. LIGHT SNOW WILL DEVELOP TONIGHT AND MOVE SOUTHEAST THROUGH SATURDAY WITH ACCUMULATIONS OF AN INCH OR TWO POSSIBLE. STRONG NORTHWEST WINDS ARE ALSO EXPECTED TO DEVELOP BEHIND THIS SYSTEM LATER TONIGHT AND SATURDAY CAUSING WIDESPREAD BLOWING SNOW. SDZ007-008-011-019>023-181000- /O.UPG.KABR.WW.Y.0005.140118T0600Z-140119T0000Z/ /O.NEW.KABR.BZ.W.0003.140118T0600Z-140118T2100Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 347 PM CST FRI JAN 17 2014 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST WINDS WILL BECOME NORTHWEST AND INCREASE SUBSTANTIALLY LATER TONIGHT AND CONTINUE INTO SATURDAY AFTERNOON. LIGHT SNOW WILL ALSO DEVELOP TONIGHT AND END SATURDAY MORNING. * WINDS/VISIBILITY...WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH CAUSING WIDESPREAD BLIZZARD CONDITIONS LATER TONIGHT AND SATURDAY. VISIBILITIES WILL OFTEN FALL TO BELOW A QUARTER MILE. * SNOW ACCUMULATIONS...1 TO 2 INCHES. * OTHER IMPACTS...VERY LOW VISIBILITIES WILL MAKE TRAVEL DIFFICULT IF NOT IMPOSSIBLE ESPECIALLY IN THE HIGHER ELEVATIONS OF THE SISSETON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ006-018-181000- /O.EXB.KABR.WW.Y.0005.140118T0600Z-140118T2100Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 347 PM CST FRI JAN 17 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY. * TIMING...SOUTHWEST WINDS WILL BECOME NORTHWEST AND INCREASE SUBSTANTIALLY LATER TONIGHT AND CONTINUE INTO SATURDAY AFTERNOON. SOME LIGHT SNOW MAY ALSO OCCUR TONIGHT AND EARLY SATURDAY. * WINDS/VISIBILITY...WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH CAUSING AREAS OF BLOWING SNOW. VISIBILITIES COULD FALL TO BELOW A QUARTER MILE AT TIMES. * SNOW ACCUMULATIONS...LESS THAN AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ039-046-181000- /O.EXT.KABR.WW.Y.0005.140118T0600Z-140118T2100Z/ TRAVERSE-BIG STONE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE 347 PM CST FRI JAN 17 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... * TIMING...SOUTH WINDS WILL BECOME NORTHWEST AND INCREASE LATER TONIGHT AND CONTINUE INTO SATURDAY AFTERNOON. LIGHT SNOW WILL ALSO DEVELOP TONIGHT AND END SATURDAY MORNING. * WINDS/VISIBILITY...WINDS WILL BECOME NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH CAUSING AREAS OF BLOWING SNOW. VISIBILITIES COULD FALL TO A QUARTER MILE AT TIMES. * SNOW ACCUMULATIONS...1 TO 2 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MOHR
2 follow-up statements
516 WWUS43 KABR 180922 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 322 AM CST SAT JAN 18 2014 ...BLIZZARD CONDITIONS FOR EASTERN SOUTH DAKOTA... .ANOTHER CLIPPER SYSTEM IS BRINGING LIGHT SNOW AND GUSTY NORTHWEST WINDS TO THE COTEAU REGION THIS MORNING. SNOW SHOWERS SHOULD MOVE OUT OF THE AREA BY LATE MORNING...WITH WIND SPEEDS BEGINNING TO DIMINISH BY MID TO LATE AFTERNOON. SDZ007-008-011-019>023-182100- /O.CON.KABR.BZ.W.0003.000000T0000Z-140118T2100Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 322 AM CST SAT JAN 18 2014 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...BLIZZARD CONDITIONS ARE ONGOING THIS MORNING. SNOW SHOWERS SHOULD MOVE OUT OF THE AREA BY LATE MORNING...WITH WIND SPEEDS BEGINNING TO DIMINISH BY MID TO LATE AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WINDS WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. VISIBILITIES WILL OFTEN FALL TO BELOW A QUARTER MILE. * SNOW ACCUMULATIONS...1 TO 2 INCHES. * OTHER IMPACTS...VERY LOW VISIBILITIES WILL MAKE TRAVEL DIFFICULT IF NOT IMPOSSIBLE ESPECIALLY IN THE HIGHER ELEVATIONS OF THE SISSETON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ039-046-SDZ006-018-182100- /O.CON.KABR.WW.Y.0005.000000T0000Z-140118T2100Z/ TRAVERSE-BIG STONE-BROWN-SPINK- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... REDFIELD 322 AM CST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...LIGHT SNOW SHOWERS AND GUSTY WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...MOVING OUT OF THE AREA BY LATE MORNING...WITH WIND SPEEDS BEGINNING TO DIMINISH BY MID TO LATE AFTERNOON. * WINDS/VISIBILITY...WINDS WILL REMAIN NORTHWEST WITH GUSTS OF 40 TO 50 MPH CAUSING AREAS OF BLOWING SNOW. VISIBILITIES COULD FALL TO A QUARTER MILE AT TIMES. * SNOW ACCUMULATIONS...1 TO 2 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ CONNELLY
246 WWUS43 KABR 181749 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1149 AM CST SAT JAN 18 2014 ...VISIBILITY IMPROVING ACROSS THE REGION... .AS LOW PRESSURE CONTINUES TO MOVE AWAY FROM THE REGION...WINDS ARE DECREASING AND BLOWING SNOW ISSUES ARE SUBSIDING. SDZ007-008-011-019>023-181900- /O.CAN.KABR.BZ.W.0003.000000T0000Z-140118T2100Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1149 AM CST SAT JAN 18 2014 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE BLIZZARD WARNING. VISIBILITY HAS IMPROVED ACROSS NORTHEAST SOUTH DAKOTA AS WIND SPEEDS DECREASE. WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON WITH ANY SIGNIFICANT IMPACTS FROM BLOWING SNOW COMING TO AN END. $$ MNZ039-046-SDZ006-018-181900- /O.CAN.KABR.WW.Y.0005.000000T0000Z-140118T2100Z/ TRAVERSE-BIG STONE-BROWN-SPINK- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... REDFIELD 1149 AM CST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER WEATHER ADVISORY. VISIBILITY HAS IMPROVED ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA AS WIND SPEEDS DECREASE. WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON WITH ANY SIGNIFICANT IMPACTS FROM BLOWING SNOW COMING TO AN END. $$ TMT
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Jan 17, 3:33 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 17, 3:33 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
333 PM CST FRI JAN 17 2014
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
WELL THE ALBERTA CLIPPER EXPRESS CONTINUES THROUGH THE SHORT TERM
WITH A SIGNIFICANT ONE FOR TONIGHT AND SATURDAY AND ANOTHER ONE
ON SUNDAY NIGHT. FOR TONIGHT AND SATURDAY...THE SURFACE LOW
PRESSURE AREA IN SOUTHERN CANADA WILL DROP ALMOST STRAIGHT SOUTH
TONIGHT ALONG THE THERMAL GRADIENT EXTENDING ACROSS THE EASTERN
DAKOTAS AND FAR WESTERN MINNESOTA. THE IMPORTANT THING WILL BE THE
TRACK OF THIS SURFACE LOW PRESSURE AREA. THE MODELS ALL AGREE THAT
THE TRACK WILL BE RIGHT ACROSS FAR NORTHEAST SD/WEST CENTRAL MN.
THE SURFACE LOW PRESSURE AREA WILL TRACK QUICKLY ACROSS THE REGION
THROUGH SATURDAY. WAA LIGHT SNOW WILL MOVE FROM WEST TO EAST
ACROSS NORTHEAST SD AND WEST CENTRAL MN TONIGHT WHILE MORE UPPER
DIVERGENT/TROWAL/WAA SNOW WRAPS IN BEHIND THE LOW PRESSURE AREA ON
SATURDAY. THUS...EXPECT MORE SNOW ACCUMULATIONS. EXPECT GENERALLY
1 TO 2 INCH SNOWFALL AMOUNTS. AGAIN THE BIG ISSUE WITH THIS EVENT
WILL BE THE DEVELOPING STRONG NORTHWEST WINDS AND ACCOMPANYING
BLOWING SNOW...ESPECIALLY IN THE SISSETON HILLS REGION. AS LOW
LEVEL LAPSE RATES STEEPEN UP AND 30 TO 50 KNOT 925 TO 850H WINDS
MIX DOWN...IT WILL BECOME VERY WINDY LATER TONIGHT AND CONTINUE
INTO SATURDAY. ISSUED WIND ADVISORY EARLY FOR THE STRONG WINDS OUT
WEST. WILL UPGRADE TO BLIZZARD WARNING OVER NORTHEAST SD FOR
MIDNIGHT THROUGH 3 PM CST SATURDAY AFTERNOON. OTHERWISE...NOT MUCH
COLD AIR WILL MOVE IN BEHIND THIS SYSTEM FOR SATURDAY. SATURDAY
NIGHT AND SUNDAY SHOULD BE DRY WITH WARMER PACIFIC AIR MOVING IN
ON SOUTHWEST WINDS. SUNDAY SHOULD BE THE WARMEST DAY WITH PARTLY
CLOUDY SKIES AND HIGHS IN THE 30S AND 40S. ANOTHER CLIPPER WILL
MOVE IN FOR SUNDAY NIGHT SPREADING SOME LIGHT SNOW POSSIBLY INTO
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MN.
.LONG TERM...MONDAY THROUGH FRIDAY
YET ANOTHER CLIPPER SYSTEM WILL BE DIVING SOUTH ACROSS THE REGION
ON MONDAY. RATHER GOOD MODEL AGREEMENT WITH THIS WAVE SO HAVE
INCREASED POPS A BIT HIGHER THAN ALLBLEND GUIDANCE. INTERESTING TO
NOTE THOUGH THAT THE 12Z EC HAS SHIFTED ITS QPF A BIT FURTHER
WEST...SO THIS WILL BE A TREND TO WATCH. DID EXPAND POPS A BIT
FURTHER WEST AS WELL COMPARED TO ALLBLEND...IN CASE THIS WESTWARD
SHIFT SHOWS UP IN FUTURE MODEL RUNS. A COUPLE MORE WAVES WILL
DRIVE SOUTH OVER THE AREA TOWARDS THE MIDDLE AND END OF NEXT
WEEK...BUT CONFIDENCE IN PLACEMENT AND TIMING OF THESE IS VERY LOW
AT THIS STAGE IN THE GAME. AS FOR TEMPERATURES...THE TREND IS
GOING A BIT COLDER AS WELL...MORE SO FOR EASTERN PORTIONS OF THE
CWA. REINFORCING SHOTS OF COLD AIR FOLLOW EACH WAVE THAT COMES
THROUGH...WITH SFC HIGHS SETTLING IN FOR BRIEF PERIODS...ALLOWING
FOR GOOD RADIATIONAL COOLING POTENTIAL.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL THIS AFTERNOON INTO THE EVENING HOURS.
S/SW SFC WINDS WILL GRADUALLY TURN W/NW THIS EVENING AND THROUGH
THE OVERNIGHT HOURS...WHILE INCREASING QUITE A BIT. AFTER
09Z...SFC WINDS FORECAST TO BE AROUND 25 TO 35 KNOTS...GUSTING 35
TO 45 KNOTS. MVFR CIGS WILL SLIDE OVER THE AREA TONIGHT...ALONG
WITH AREAS OF -SN/SN FOR EASTERN TAF SITES. AREAS OF BLSN AS WELL
FOR KABR/KATY WITH VSBY BELOW 1SM AT TIMES.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 3 AM CST /2 AM MST/ TO 3 PM CST /2 PM MST/
SATURDAY FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-
HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-
WALWORTH.
BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY FOR
CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST
SATURDAY FOR BROWN-SPINK.
MN...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST
SATURDAY FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...MOHR
LONG TERM...TMT
AVIATION...TMT
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 17, 3:37 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 337 PM CST FRI JAN 17 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-182145- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 337 PM CST FRI JAN 17 2014 /237 PM MST FRI JAN 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS AND LIGHT SNOW WILL AFFECT THE REGION LATE TONIGHT. WIND SPEEDS FROM 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS AROUND 50 MPH. LIGHT SNOW AND BLOWING SNOW WILL AFFECT EASTERN PORTIONS OF THE FORECAST AREA...WITH REDUCED VISIBILITY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS AND AREAS OF BLOWING SNOW WILL CONTINUE INTO EARLY AFTERNOON ON SATURDAY...BEFORE DIMINISHING. THE BLOWING SNOW THREAT WILL REMAIN CONFINED TO EASTERN PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:41 AM CST | Winter Weather Advisory | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 4 more | 32 hr |
| Jan 17, 10:27 AM CST | Wind Advisory | ABR | Brown, Buffalo, Campbell, Corson, Dewey, Edmunds and 12 more | 25 hr |
Nearby
Blizzard Warnings in South Dakota, 2014Every blizzard warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.